Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 77, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2009, 2:45 AM CDT for Dimmit County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2009, 2:45 AM CDT (07:45 UTC)
- Expired
- May 26, 2009, 3:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 121 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2869 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 260745
SVREWX
TXC127-260815-
/O.NEW.KEWX.SV.W.0077.090526T0745Z-090526T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 AM CDT TUE MAY 26 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DIMMIT COUNTY...
* UNTIL 315 AM CDT.
* AT 243 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CATARINA...
OR 15 MILES SOUTH OF BIG WELLS...AND MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE LIGHT.
LAT...LON 2860 9957 2854 9938 2821 9938 2820 9940
2819 9986 2820 9997
TIME...MOT...LOC 0745Z 285DEG 28KT 2835 9955
$$1 follow-up statement
000
WWUS54 KEWX 260812
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 AM CDT TUE MAY 26 2009
TXC127-260822-
/O.EXP.KEWX.SV.W.0077.000000T0000Z-090526T0815Z/
DIMMIT TX-
312 AM CDT TUE MAY 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DIMMIT COUNTY WILL
EXPIRE AT 315 AM CDT...
LAT...LON 2860 9957 2854 9938 2821 9938 2820 9940
2819 9986 2820 9997
TIME...MOT...LOC 0812Z 285DEG 28KT 2829 9932
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:53 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 25, 11:53 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1153 PM CDT MON MAY 25 2009 .AVIATION... I-35 CORRIDOR TERMINALS GENERALLY VFR..SCATTERED THUNDERSTORMS WILL PUSH THROUGH SOUTHERN I-35 CORRIDOR DURING THE EARLY MORNING HOURS WITH CIGS AND VSBYS LOWER IN AND NEAR THUNDERSTORMS. WINDS STRONG AND GUSTY IN AND NEAR THUNDERSTORMS..OTHERWISE SOUTH WINDS 5 TO 10 KTS. THUNDERSTORMS REDEVELOPING ACROSS THE I-35 CORRIDOR TUESDAY AFTERNOON WITH CIGS AND VSBYS LOWER IN AND NEAR THUNDERSTORMS. WINDS VARIABLE AND GUSTY IN AND NEAR THUNDERSTORMS. KDRT TERMINAL LOW VFR/HIGH MVFR CIGS WITH AREAS OF LIGHT RAIN AND SHOWERS OR THUNDERSTORMS DIMINISHING AFTER 08Z. WIDELY SCATTERED SHOWERS AND STORMS REDEVELOPING TUESDAY AFTERNOON LOCALLY LOWERING CIGS AND VSBYS. EAST TO SOUTHEAST WINDS 5 TO 10 KTS EXCEPT VARIABLE AND GUSTY IN AND NEAR THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 1048 PM CDT MON MAY 25 2009/ UPDATE... QUICK UPDATE FOR CONTINUED THUNDERSTORMS. DISCUSSION... THUNDERSTORMS CONTINUING FROM HILL CENTRAL HILL COUNTRY TO RIO GRANDE. UPDATED POPS...WEATHER...AND QPF. PREV DISCUSSION... /ISSUED 818 PM CDT MON MAY 25 2009/ UPDATE... CONVECTION OUT WEST. DISCUSSION... STRONG THUNDERSTORMS ARE MOVING SLOWLY THROUGH VAL VERDE COUNTY. HEAVY RAIN HAS LED TO FLASH FLOOD WARNING IN WESTERN PART OF THE COUNTY. EXPECT THESE STORMS TO CONTINUE FOR THE NEXT FEW HOURS...AND THEN THINGS SHOULD SETTLE DOWN ONCE WE LOSE DAY TIME HEATING. HAVE ADJUSTED GRIDS TO ACCOUNT FOR POPS...WEATHER...AND QPF. HOWEVER...THESE CHANGES HAVE NO EFFECT ON ZONES. WILL MAKE SOME MANUAL CHANGES TO VAL VERDE ZONE AND HAVE NEW PRODUCT OUT SHORTLY. PREV DISCUSSION... /ISSUED 646 PM CDT MON MAY 25 2009/ AVIATION... I-35 CORRIDOR TERMINALS FEW ISOLD SHOWERS TIL 01Z OTHERWISE VFR. SOME PATCHY MVFR CIGS MAY DEVELOP KAUS TERMINAL BETWEEN 10Z AND 13Z. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING TUESDAY AFTERNOON WILL LOCALLY LOWER CIGS AND VSBYS. PREV DISCUSSION... /ISSUED 415 PM CDT MON MAY 25 2009/ DISCUSSION... S/W TROF TRACKING EAST FROM THE BIG BEND IS EXPECTED TO SLOWLY LOOSE SOME AMPLITUDE AS IT MOVES INTO THE WEAK RIDGE OVER SOUTH CENTRAL TEXAS...LEFT IN WAKE OF SATURDAY AND SUNDAYS WEATHER SYSTEMS. THIS S/W TROF IS EXPECTED TO HAVE ENOUGH ENERGY TO TRIGGER WIDELY SCATTERED SHOWERS NEAR THE RIO GRANDE TO THE RIO GRANDE PLAINS AND POSSIBLY THE WESTERN AND NORTHERN HILL COUNTRY THIS EVENING...SO WILL CONTINUE WITH POSSIBLE SHOWERS OVER THE WEST PART OF SOUTH CENTRAL TEXAS THIS EVENING. AS THE AREA OF LOW PRESSURE OVER MISSOURI LIFTS NORTHWARD TONIGHT AND TUESDAY...A WEAKENED HEIGHT FIELD WILL EVOLVE SOUTHWEST OF THIS WEATHER SYSTEM TO WEST TEXAS TONIGHT AND TUESDAY. THIS LATE MAY PATTERN WILL FAVOR A CHANCE OF RAIN FOR THE NEXT FEW DAYS ACROSS SOUTH CENTRAL TEXAS...AS A SERIES OF S/W TROFS MOVE FROM WEST TEXAS TO THE GREAT PLAINS. FOR TUESDAY THROUGH WEDNESDAY...WITH THE PATHWAY OPEN FOR MORE S/W ENERGY TO COME FROM THE WEST...WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS BEGINNING TUESDAY AFTERNOON AND CONTINUING TUESDAY NIGHT AND WEDNESDAY. WITH THE SLOW MOVEMENT OF THE S/W TROF...SOME LOCALLY HEAVY RAIN IS POSSIBLE AGAIN LATE TUESDAY THROUGH WEDNESDAY. SHOWED A SPECIAL WEATHER STATEMENT FOR THIS WEATHER SYSTEM TUESDAY THROUGH WEDNESDAY. FORECASTS FOR THURSDAY SHOW THE STORM TRACK SHIFTING A LITTLE FURTHER SOUTH...AS S/W ENERGY COMES ACROSS SOUTH CENTRAL TEXAS FROM THE WEST AND NORTHWEST. IF THE WESTERLIES MAKE THIS TYPE OF PATTERN...THERE IS ENOUGH SUPPORT TO BRING A LATE MAY COOL FRONT ACROSS THE AREA ON THURSDAY TO EARLY FRIDAY. THIS BRINGS TO FOCUS A CHANCE OF SHOWERS OR THUNDERSTORMS THURSDAY. ON FRIDAY A TRANSITION TO MORE STABLE CONDITIONS IS EXPECTED IN WAKE OF THE 500-HPA TROF THAT PASSES EAST OF SOUTH CENTRAL TEXAS. LEFT ISOLATED SHOWERS FOR FRIDAY OVER THE EXTREME SOUTH AND SOUTHWEST PART OF SOUTH CENTRAL TEXAS. FORECASTS STILL SHOW A RIDGE DEVELOPING OVER THE AREA LATE FRIDAY THROUGH SATURDAY. THIS WOULD BE A WEAK RIDGE...EVEN FOR A LATE MAY SETTING...YET CONTINUES TO SHOW IN THE FORECAST SOLUTIONS AND FITS THE 2009 SPRING TRENDS. FOR SATURDAY MAY 30TH...WILL CONTINUE WITH MOSTLY SUNNY CONDITIONS WITH WARM AFTERNOON HIGHS. ON SUNDAY MAY 31...HEIGHT FIELD WEAKENS FROM THE WEST AGAIN IN A TREND THAT COULD CONTINUE THROUGH MONDAY... JUNE 1ST. THIS TYPE OF PATTERN WOULD INDICATE WIDELY SCATTERED SHOWERS OVER THE WEST PART OF THE AREA SUNDAY EVENING. THERE IS A SLIGHT CHANCE OF SHOWERS OVER THE EAST PART OF THE AREA MONDAY...JUNE 1ST...AS A WEAK 700 TO 300-HPA TROF MOVES FROM CENTRAL TEXAS TO LOUISIANA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 92 69 88 68 / 10 20 40 50 30 AUSTIN BERGSTROM INTL AIRPORT 68 92 67 88 65 / 10 20 40 50 30 NEW BRAUNFELS MUNI AIRPORT 68 93 69 88 66 / 20 20 40 50 30 BURNET MUNI AIRPORT 69 91 67 86 65 / 20 20 40 40 20 DEL RIO INTL AIRPORT 71 96 71 92 70 / 40 20 40 20 30 GEORGETOWN MUNI AIRPORT 71 92 68 87 65 / 20 20 40 40 30 HONDO MUNI AIRPORT 68 92 70 89 66 / 30 20 40 40 30 SAN MARCOS MUNI AIRPORT 68 93 68 88 67 / 10 20 40 50 30 LA GRANGE - FAYETTE REGIONAL 70 92 70 88 69 / 10 20 20 50 30 SAN ANTONIO INTL AIRPORT 71 92 71 88 68 / 20 20 40 50 30 STINSON MUNI AIRPORT 70 93 71 89 68 / 20 20 40 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/02
Hazardous weather outlook, May 25, 5:27 AM CDT, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT MON MAY 25 2009 TXZ171>173-183>194-202>209-217>225-228-261030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 527 AM CDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A STORM SYSTEM WILL APPROACH THE REGION ON TUESDAY. THIS SYSTEM WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY...WHICH MAY LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY NIGHT AND WEDNESDAY.
In the hours before
Special weather statement, May 25, 11:52 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1152 PM CDT MON MAY 25 2009 TXZ187-203-204-219-260530- BANDERA-FRIO-MEDINA-UVALDE- 1152 PM CDT MON MAY 25 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BANDERA...FRIO...MEDINA AND UVALDE COUNTIES... AT 1150 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR DHANIS...OR 7 MILES WEST OF HONDO...MOVING EAST AT 20 MPH. PEOPLE IN EASTERN UVALDE...MEDINA...NORTHERN FRIO AND SOUTHEASTERN BANDERA COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...DHANIS... HONDO...NEW FOUNTAIN...QUIHI AND DUNLAY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. ONE HALF INCH HAIL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, May 26, 12:06 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 AM CDT TUE MAY 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL HONDO 29.36N 99.16W
05/26/2009 E0.25 INCH MEDINA TX LAW ENFORCEMENT
PEA SIZE HAIL REPORTED IN HONDO.
&&
EVENT NUMBER 00598
CJMLocal storm report, May 26, 12:09 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1209 AM CDT TUE MAY 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1158 AM TSTM WND GST HONDO 29.36N 99.16W
05/25/2009 M59 MPH MEDINA TX ASOS
HONDO ASOS REPORTED A WIND GUST OF 59 MPH.
&&
EVENT NUMBER 00599
CJMLocal storm report, May 26, 12:23 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1223 AM CDT TUE MAY 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL 5 SE HONDO 29.31N 99.10W
05/26/2009 E0.70 INCH MEDINA TX PUBLIC
PUBLIC REPORTED DIME SIZE HAIL SOUTHEAST OF HONDO.
&&
EVENT NUMBER 00600
CJMLocal storm report, May 26, 12:30 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 AM CDT TUE MAY 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL HONDO 29.36N 99.16W
05/26/2009 E0.25 INCH MEDINA TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED PEA SIZE HAIL IN HONDO.
&&
EVENT NUMBER 00601
CJMSpecial weather statement, May 26, 1:24 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 124 AM CDT TUE MAY 26 2009 TXZ219-220-260730- FRIO-ATASCOSA- INCLUDING THE CITIES OF...PEARSALL...PLEASANTON 124 AM CDT TUE MAY 26 2009 A LINE OF VERY STRONG THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST AT 35 TO 40 MPH ACROSS FRIO AND WESTERN ATASCOSA COUNTIES. THESE STORMS WILL PRODUCE DANGEROUS FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS TORRENTIAL RAINFALL. SMALL HAIL AND WIND GUSTS OF 50 TO 60 MPH ARE ALSO POSSIBLE. THE STORMS ARE EXPECTED TO MOVE OUT OF FRIO AND ATASCOSA COUNTIES BY 2:30 AM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:46 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 25, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 44 min |
| May 25, 9:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 46 min |
| May 25, 9:52 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real, Uvalde | 38 min |
| May 25, 10:14 PM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real, Uvalde | 3 hr |
| May 25, 10:34 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 41 min |
| May 26, 12:02 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 43 min |
| May 26, 12:37 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Medina | 38 min |
| May 26, 1:04 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio, Medina, Uvalde, Zavala | 116 min |
| May 26, 1:11 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Kendall | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.